Hail, Hamilton
- When
- July 19, 12:13 PM EST to 12:17 PM EST
- Where
- Hamilton County, 3 mi NW of Cleves
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.201, -84.790
Numerous showers and thunderstorms developed during the afternoon as a cold front dropped south through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Numerous showers and thunderstorms developed during the afternoon as a cold front dropped south through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 19, 10:52 AM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1152 AM EDT THU JUL 19 2007 .SYNOPSIS... NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THE FRONT WILL DROP SOUTH INTO THE TENNESSEE VALLEY TONIGHT WITH RAIN COMING TO AN END. HIGH PRESSURE WILL BUILD INTO THE LOWER GREAT LAKES AND OHIO VALLEY FRIDAY... BRINGING DRY AND PLEASANT WEATHER THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWERS HAVE BEEN TRACKING ACROSS THE NORTHERN HALF OF THE FORECAST AREA THROUGH THE MORNING WITH JUST ISOLATED THUNDERSTORMS. EXTENSIVE CLOUD COVER HAS LIMITED HEATING AND INSTABILITY IN THE NORTHERN ZONES AND IT APPEARS THAT THIS WILL CONTINUE TO BE THE CASE THROUGH THE DAY. IN THE SOUTH THERE IS LESS CLOUD COVER WITH ONLY ISOLATED CELLS. LATEST ANALYSIS SUGGESTS CAPE BETWEEN 1000 AND 1500 J/KG IN THIS AREA. EXPECT TO HAVE SOME MORE INSOLATION WHICH MAY ALLOW THE CAPE TO GET CLOSE TO 2000 J/KG. THE COLD FRONT REMAINS NEAR THE MICHIGAN BORDER BUT THERE IS A PREFRONTAL TROUGH EXTENDING FROM NORTHWEST OHIO INTO CENTRAL PARTS OF INDIANA AND ILLINOIS. SATELLITE IMAGERY INDICATED AN ENHANCED AREA OF CUMULUS DEVELOPING ALONG THIS BOUNDARY. AS THE PREFRONTAL TROUGH STARTS TO COINCIDE WITH THE SOUTHERN EDGE OF THE THICKER CLOUDS THEN IT MAY BECOME ENHANCED DUE TO DIFFERENTIAL HEATING EFFECTS. IT APPEARS THAT STORMS WILL DEVELOP ALONG AND AHEAD OF THIS TROUGH AND AFFECT THE SOUTHERN THIRD OF THE FORECAST AREA. THERE SHOULD BE SUFFICIENT INSTABILITY FOR THE STORMS TO BECOME STRONG TO SEVERE IN THIS AREA. FURTHER NORTH SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR UNTIL THE FRONT PASSES. BUT LIMITED INSTABILITY SHOULD KEEP THE THREAT OF SEVERE WEATHER TO A MINIMUM. LATEST OPERATIONAL MODELS SUGGEST THAT PRECIPITATION WILL MOVE SOUTH OF THE FORECAST AREA DURING THE THE EVENING AND THUS HAVE DECREASED POPS A BIT FASTER FOR TONIGHT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... FRONT WILL BE WELL SOUTH OF THE REGION BY DAYBREAK FRI...WITH BROAD CANADIAN SFC HI BUILDING IN FROM NORTHWEST. COMBINATION OF LO LVL CAA...NRLY FLO AND LEFTOVER BNDRY LYR MOISTURE WILL ENABLE SCT/BKN CU DVLPMNT FRI AFTN. ANOTHER SPOKE OF MID LVL ENERGY DROPPING THRU THE UPR TROF FRI AFTN SHOULD ENHANCE CU DVLPMNT AND WILL HOLD THE TROF AXIS BACK ACRS REGION INTO FRI NIGHT. 00Z NAM TRYING TO SPIT OUT SOME ISOLD CONVECTION WITH THIS FEATURE FRI EVNG...BUT THINK THIS IS OVERDONE WITH BROAD SUBSIDENCE DVLPG ABV BNDRY LYR ALONG WITH AN ENHANCED MID LVL INVERSION. UPR TROF AXIS WILL PULL EAST OF FCST AREA FRI NIGHT AS SFC HI CENTERS OVER THE REGION...WITH CLR SKIES AND LGT WINDS. SFC HI WILL REMAIN ACRS OH VLY FOR SAT WITH A DRY AND PLEASANT AIRMASS. SHOULD SEE PLENTY OF SUNSHINE WITH ANTICYCLONIC FLO SAT AND INCREASING SUBSIDENCE THRU MUCH OF THE ATMOSPHERE. TEMPS...FRI WILL BE A GIFT FOR A MID JUL DAY...WITH TEMPS IN THE U70S TO AROUND 80 AND LOW HUMIDITIES. SIMILAR CONDITIONS SAT...WITH EXCEPTION OF A LITTLE MORE IN WAY OF SUNSHINE AS CAA SLACKENS. IDEAL RADIATIONAL COOLING SETUP BOTH FRI/SAT NIGHTS UNDER MSTLY CLR SKIES AND LGT WINDS. UNDERCUT MAV GUID A BIT BOTH NIGHTS...WITH TEMPS IN 50S. RYAN && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... FOLLOWED HPCS SOLUTION THROUGH THE PERIOD . IT APPEARS THAT THE ECMWF CONTINUES TO BE MORE OF AN OUTLIER AS IT STILL HOLDS ON TO RETROGRESSION OF THE MID-LEVEL VORTEX NEAR THE EASTERN GREAT LAKES...WHEREAS IT WAS THE OPERATIONAL 00Z GFS THAT SHOWED MORE SUPPORT FROM THE 00Z NCEP ENSEMBLE MEAN IN SHOWING PROGRESSIVE TENDENCY OF THIS SYSTEM. IT WAS THE 00Z GFS MODEL OF CHOICE THAT THE MAIN SYNOPTIC FEATURES WERE DRAWN FROM. THE 12Z OPERATIONAL GFS ALSO SHOWED CONTINUITY WITH THE 00Z GFS MODEL RUN. FOR THIS PERIOD...HIGH PRESSURE DOMINATES THE WEATHER PATTERN. BY MONDAY THERE IS SOMEWHAT OF A BREAKDOWN WITH THE SURFACE RIDGE AS PERTURBATIONS ARE FORECAST TO RIDE OVER THE RIDGE. ALTHOUGH THERE ARE SOME SIGNALS INDICATING LOW POPS POSSIBLE IN ASSOCIATING WITH THESE IMPULSES...GIVEN HIGH UNCERTAINTY HAVE KEPT MENTION OF PRECIP OUT OF THE FORECAST AT THIS TIME. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS SHOULD REMAIN SCATTERED UNTIL AFTER ABOUT 19Z WHEN INCREASING INSTABILITY AHEAD OF COLD FRONT BRINGS A LIKELIHOOD OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE SOUTHERN TAF SITES. FROM ABOUT 21-02Z...POTENTIAL FOR WIND GUSTS UP TO 30KTS AND POSSIBLY HIGHER WHERE THUNDERSTORMS MAY BECOME SEVERE. VERY EFFICIENT RAIN PRODUCING STORMS COULD REDUCE VISIBILITIES DOWN TO MVFR IN THUNDERSTORMS. AFTER ABOUT 04Z GRADUAL CLEARING...BUT WINDS SHOULD REMAIN HIGH ENOUGH TO PREVENT DROP IN VISIBILITIES WITH POTENTIAL EXCEPTION OF KILN/KLUK. OUTLOOK...MVFR VSBYS POSSIBLY LATE THU NIGHT AND FRI NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 109 PM EDT THU JUL 19 2007 INZ058-059-066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-200915- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 109 PM EDT THU JUL 19 2007 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ050-OHZ026-034-035-042>046-051>056-060>065-074-200915- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 109 PM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH THE AFTERNOON AND DIMINISH DURING THE EVENING AFTER A COLD FRONT MOVES THROUGH. HOWEVER...EXTENSIVE CLOUD COVER WILL LIMIT THE INSTABILITY AHEAD OF THE FRONT. ONE OR TWO STORMS COULD PRODUCE WIND GUSTS UP TO 60 MPH...BUT MOST OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH ABUNDANT AVAILABLE MOISTURE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL WHICH COULD RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SINCE ANY SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED...SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT THEY OBSERVE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
939 AM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG MOUNT OLIVET 38.53N 84.04W
07/18/2007 ROBERTSON KY EMERGENCY MNGR
STRUCTURAL DAMAGE TO TWO BARNS AND NUMEROUS LARGE LIMBS
DOWN
0930 PM TSTM WND DMG 3 S MAYSVILLE 38.59N 83.78W
07/18/2007 MASON KY LAW ENFORCEMENT
2 TREES DOWN BLOCKING ROADS
1205 AM TSTM WND DMG CLARKSVILLE 39.40N 83.98W
07/19/2007 CLINTON OH FIRE DEPT/RESCUE
A FEW LARGE LIMBS BLOCKING ROADS
1255 AM TSTM WND DMG SPRING VALLEY 39.61N 84.01W
07/19/2007 GREENE OH LAW ENFORCEMENT
A FEW TREES DOWN
0354 AM TSTM WND DMG LANCASTER 39.72N 82.60W
07/19/2007 FAIRFIELD OH LAW ENFORCEMENT
LARGE TREE LIMBS DOWN
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1011 AM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 3 NE WAVERLY 39.16N 82.94W
07/17/2007 M61 MPH PIKE OH EMERGENCY MNGR
MEASURED AT PIKE COUNTY AIRPORT
&&The Cincinnati radar (KILN), 87 km away, was scanning. The volume nearest the first event began at 17:11 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were downed.
Widespread large tree limbs were downed across the northern part of the county.
Two trees were kocked down. Nickel size hail also occurred.
Trees were knocked down near Lynx.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47712, 47714, 47715, 47713, 47716.